MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumonia (2011); Pulmonary Edema (2020); Vascular Dissection (3160)
Date of Event 09/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 21mm epic max valve was chosen for implant.During procedure, an aortic wall tear was noted.A pericardium patch was placed in non-coronary sinus.On (b)(6) 2025, pre-acute pulmonary edema vs pneumonia was noted and it got resolved with diuretics, antibiotics and nebulization.
 
Additional Manufacturer Narrative
An event of aortic wall tear, pulmonary edema, and pneumonia was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information the cause of the reported aortic wall tear could not be conclusively determined.It is possible that procedural factors contributed to the reported event; however, this cannot be confirmed.The cause of the reported pre-acute pulmonary edema and pneumonia could not be conclusively determined.The reported surgical and unexpected medical interventions were results of case-specific circumstances as surgical repair of the perforation was performed and medication was administered.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
Clinical information: (b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 21mm epic max valve was chosen for implant.During procedure, an aortic wall tear was noted.A pericardium patch was placed in non-coronary sinus.On (b)(6) 2025, pre-acute pulmonary edema vs pneumonia was noted and it got resolved with diuretics, antibiotics and nebulization.The patient was discharged 15 days after surgery with minimal pericardial effusion without signs of hemodynamic compromise and clinically stable.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23352790
Report Number2135147-2025-06036
Device Sequence Number8727544
Product Code LWR
UDI-Device Identifier05415067045447
UDI-Public(01)05415067045447(17)280717
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-21
Device Catalogue NumberEMAX-21
Device Lot NumberBR00046930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexUnknown
Patient Weight74 KG